Alert archive / Colorado / Wind Chill Warnings in 2022
Wind Chill Warning 1, NWS Goodland, KS
NWS Goodland, KS issued this wind chill warning at Feb 21, 2022, 3:41 AM MST for Yuma County, Colorado. It took effect at Feb 21, 2022, 11:00 PM MST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2022, 3:41 AM MST (10:41 UTC)
- In effect from
- Feb 21, 2022, 11:00 PM MST
- Expired
- Feb 21, 2022, 9:31 AM MST
- In force
- Issued by
- NWS Goodland, KS
County Yuma County, CO
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3764 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
684 WWUS43 KGLD 211041 WSWGLD URGENT - WINTER WEATHER MESSAGE National Weather Service Goodland KS 341 AM MST Mon Feb 21 2022 COZ090-212300- /O.NEW.KGLD.WC.W.0001.220222T0600Z-220222T1800Z/ Yuma- Including the cities of Yuma and Wray 341 AM MST Mon Feb 21 2022 ...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST TUESDAY... * WHAT...Dangerously cold wind chills expected. Wind chills as low as 26 below zero. * WHERE...Yuma County. * WHEN...From 11 PM this evening to 11 AM MST Tuesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...Be sure to dress appropriately for the commute to work or school Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ COZ091-092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-212300- /O.NEW.KGLD.WC.Y.0004.220222T0600Z-220222T1800Z/ Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy- Hitchcock-Red Willow- Including the cities of Burlington, Arapahoe, Cheyenne Wells, St. Francis, Bird City, Atwood, Oberlin, Norton, Goodland, Colby, Hoxie, Hill City, Sharon Springs, Oakley, Quinter, Grinnell, Grainfield, Tribune, Leoti, Benkelman, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 341 AM MST Mon Feb 21 2022 /441 AM CST Mon Feb 21 2022/ ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS EVENING TO 11 AM MST /NOON CST/ TUESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 24 below zero. * WHERE...Portions of northwest and west central Kansas, east central Colorado and southwest Nebraska. * WHEN...From 11 PM MST /midnight CST/ this evening to 11 AM MST /noon CST/ Tuesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...Be sure to dress appropriately for the commute to work or school Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ KMK
1 follow-up statement
194 WWUS43 KGLD 211631 AAA WSWGLD URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service Goodland KS 931 AM MST Mon Feb 21 2022 COZ090-220730- /O.CAN.KGLD.WC.W.0001.220222T0600Z-220222T1800Z/ /O.EXB.KGLD.WC.Y.0004.220222T0600Z-220223T1900Z/ Yuma- Including the cities of Yuma and Wray 931 AM MST Mon Feb 21 2022 ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON MST WEDNESDAY... ...WIND CHILL WARNING IS CANCELLED... * WHAT...A prolonged period of dangerously cold wind chill readings as low as 25 below zero. * WHERE...Entire Tri-State area. * WHEN...From 11 PM this evening to noon MST Wednesday. * IMPACTS...Frostbite may occur on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ COZ091-092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-220730- /O.EXT.KGLD.WC.Y.0004.220222T0600Z-220223T1900Z/ Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy- Hitchcock-Red Willow- Including the cities of Burlington, Arapahoe, Cheyenne Wells, St. Francis, Bird City, Atwood, Oberlin, Norton, Goodland, Colby, Hoxie, Hill City, Sharon Springs, Oakley, Quinter, Grinnell, Grainfield, Tribune, Leoti, Benkelman, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 931 AM MST Mon Feb 21 2022 /1031 AM CST Mon Feb 21 2022/ ...WIND CHILL ADVISORY NOW IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS EVENING TO NOON MST /1 PM CST/ WEDNESDAY... * WHAT...A prolonged period of dangerously cold wind chill readings as low as 25 below zero. * WHERE...Entire Tri-State area. * WHEN...From 11 PM MST /midnight CST/ this evening to noon MST /1 PM CST/ Wednesday. * IMPACTS...Frostbite may occur on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Vincent
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind chill warning went out at Feb 21, 1:45 AM MST, 1 hour 56 minutes earlier.
Area forecast discussion, Feb 21, 1:45 AM MST, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Goodland KS 145 AM MST Mon Feb 21 2022 .SHORT TERM...(This evening through Tuesday night) Issued at 229 PM MST Sun Feb 20 2022 Overview: W flow aloft will back to the WSW (tonight) and SW (Mon).. as potent shortwave energy, presently over the PAC NW, digs SSE into the Intermountain West (Mon).. amplifying a broad longwave trough over the western CONUS. The aforementioned shortwave energy will progress eastward across the 4-Corners Mon night.. lifting ENE-NE across the Central Plains on Tue. Tonight: Aside from a brief southerly breeze in eastern CO late this afternoon.. winds are anticipated to become variable overnight.. as a broad, newly developed lee cyclone emerges over eastern CO and western KS... amidst strengthening cyclonic flow aloft. Expect lows in the 30s.. depending on coverage/extent of upper level cloud cover late tonight. Mon-Mon night: 1045-1050 mb Arctic high pressure in Canada will surge southward through the Northern/Central Plains in this period.. beneath an amplifying longwave trough /broad cyclonic flow aloft/ over the western half of the CONUS. The aforementioned lee cyclone.. anchored in place over CO/KS Mon morning.. will serve to stall the approaching Arctic airmass.. temporarily, at least.. ultimately giving way to unyielding pressure from the north. Expect a N-S gradient in temperatures.. with highs largely dependent upon the timing of the cold frontal passage /arrival of the Arctic airmass/.. which remains somewhat uncertain. At this time, expect highs ranging anywhere from the mid-upper 30s (north) to upper 50s/lower 60s (south). Breezy NNE-NE winds and strong/persistent cold advection will ensue Mon eve/night.. driving temperatures toward or below 0F by sunrise Tue morning. Forecast soundings suggest that 30-40 knot NNE flow will reside within a relatively shallow (~2 kft AGL deep) mixed layer (assoc/w strong low-level cold advection) Monday evening/night. With this in mind.. expect NNE winds sustained at 25-35 mph with gusts to 45 mph. With the above in mind.. a Wind Chill Advisory will eventually be necessary for the Monday night / Tuesday morning time frame. Tue-Tue night: With an Arctic airmass extending into the region.. and H85 temps on the order of -15 to -20C.. expect well below normal temperatures.. with daytime highs largely dependent upon cloud cover, e.g. whether or not brief breaks in cloud cover may allow a slight rise in temperatures during peak heating. Light snow may develop over the region Tuesday evening/night. With cyclonic flow aloft over a vast swath of the western CONUS.. and a rather complex upper wave developing within.. over the Intermountain West.. confidence in snow development/extent/ amount remains rather uncertain. At this time, impactful accumulation is not anticipated. .LONG TERM...(Thursday through Sunday) Issued at 145 AM MST Mon Feb 21 2022 Thursday...there remains great agreement between the GFS/ECMWF/GEM/GEFS models for an upper level trough to move across the area from the west during the day with shortwave ridging during the evening before another wave within a larger upper trough approaches from the northwest. There is also good agreement on a large area of moisture in the 850-500mb layer over the area at the beginning of the period, decreasing from west to east through the day as the upper trough moves through. For the overnight hours, a generally clear sky is expected through about midnight before some mid level clouds move in from the northwest. As a result, there remains a fairly good chance for some light snow in the morning, decreasing from west to east in the afternoon. Dry conditions continue during the night. 24 hour snowfall amounts from 12z Thursday to 12z Friday from the GFS/ECMWF/NBM average under one inch. GFS/ECMWF/GEM 850mb temperatures during the day range from -7C (southwest CWA) to -16C (northeast CWA). The current forecast is for high temperatures to be in the middle teens to lower 20s which is close to the better performing temperature guidance from the past 7 days. This would be supported by typical full mixing at 850mb. Low temperatures are expected to be in the zero to single digits below zero range with wind chill readings of -7F to -19F. Friday...scattered clouds are expected as moisture in the 700-500mb layer moves across the area during the day, sliding south of the area during the night. The current forecast shows more clouds than may actually be seen during the night, something for later shifts to watch. No precipitation is expected at this time. 850mb temperatures continue to warm with -4F (west) to -10F (northeast), supporting highs in the middle 20s to lower 30s, close to the 2m GEFS temps and typical from full mixing at 850mb. Low temperatures dont look to be as cold as the previous nights with single digits above zero. Wind chills zero to five below zero. Saturday...a dry upper level trough moves across the area during the day with a large upper ridge moving toward the intermountain west. Under a generally sunny sky temperatures should finally rise above the freezing mark with middle 30s to lower 40s. Low temperatures are expected to be in the 10F to 16F range. Sunday...not much change in the upper level pattern with a large upper trough to our east/northeast and ridging to our west. High temperatures rise into the middle 40s to lower 50s under perhaps some scattered high clouds moving through from the northwest. Low temperatures are expected to be in the lower to upper teens. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1049 PM MST Sun Feb 20 2022 VFR conditions are expected at MCK and GLD through the 06Z TAF period. The passage of a cold front is expected between 17-18Z that will turn winds from a northwesterly to a northeasterly direction along with an increase in wind speeds by 21Z that brings gusts of around 30 kts. Lower ceilings around 3kft AGL will be moving into the area behind the front between 00-06Z with conditions approaching MVFR due to the lower ceiling heights. && .CLIMATE... Issued at 145 AM MST Mon Feb 21 2022 Record low maximum temperatures are possible at the following locations: Tuesday February 22: Goodland.....12 degrees set in 1960 McCook.......16 degrees set in 1957 Wednesday February 23: Goodland.....10 degrees set in 1965 McCook.......10 degrees set in 1914 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...VINCENT LONG TERM...99 AVIATION...LOCKHART CLIMATE...99
Hazardous weather outlook, Feb 20, 5:54 PM MST, 9 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 554 PM MST Sun Feb 20 2022 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-211645- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 554 PM MST Sun Feb 20 2022 /654 PM CST Sun Feb 20 2022/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY... A dramatic change in temperatures will impact the northern and central plains states Tuesday through Thursday as an arctic airmass settles in, producing dangerously cold temperatures and wind chills. Record low maximum temperatures are possible across the area Tuesday and Wednesday. Wind chill readings between 15 and 25 degrees below zero are currently expected Monday and Tuesday nights, and between 10 and 15 below zero Wednesday night. Those with young livestock should be prepared for a three day period of very cold and dangerous temperatures and wind chills. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today or tonight.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 3:41 AM MST | Wind Chill Advisory | GLD | Cheyenne, Kit Carson, Yuma | 56 hr |
Nearby
Wind Chill Warnings in Colorado, 2022Every wind chill warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.